# SDR FQAR20150528063

- Difficulty date: May 28, 2015
- Submitted: June 1, 2015
- Operation: General aviation
- Aircraft: N443PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843499
- Aircraft time: 17,067 hours
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tappet
- Part number: 15B26262
- Condition: Flattened
- Location: Nr 4 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE REMOVAL OF A CYLINDER, THE TECH WAS TRYING TO REMOVE THE HYDRAULIC LIFTER ASSY WHEN HE FELT SOMETHING ROUGH INSIDE THE CRANKCASE.  VISUAL INSPECTION REVEALED THE CYLINDER-FACING END OF THE NR 4 CYLINDER EXHAUST TAPPET WAS IN PIECES.  THERE HAD BEEN NO ABNORMAL OIL ANALYSIS READINGS NOR ANY METAL SEEN IN THE OIL FILTER PRECEDING THIS DISCOVERY.
